Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Taking torleva 1gm and sodium valproate 600mg for irregular myoclonic seizure. Is this treatment safe?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
my daughter is presribed to take torleva1gm daily in divided dose .she has irregular myclonic seizure from 2008.last 2 years she is treated with sodium valproate 6oomg daily . her valproic acid level is 38.6 m.mol./l
she has no jark for last 2years . is the treatment o.k.?will torleva herm her in in long term?please suggests/
Posted Sun, 20 Jan 2013 in Brain and Spine
Answered by Dr. Sudhir Kumar 48 minutes later

Thank you for posting your query.

Your daughter is suffering from juvenile myoclonic epilepsy (JME).

Both torleva (levetiracetam) and sodium valproate are very safe and effective medications for treating JME.

Both the medications can be safely used in long term and have no significant adverse effects.

When she gets married and plans pregnancy, then sodium valproate may need to be stopped as it may harm the baby.

I hope it helps. Please get back if you have any more queries.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist,
Apollo Hospitals, Hyderabad
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor